MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNKN JOINT REPAIR DEV; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. UNKN JOINT REPAIR DEV; ACCESSORIES,ARTHROSCOPIC
Model Number 012405
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during surgery, their s&n cannula trocars did not seem to fit inside the cannula.They felt as if the cannula was not wide enough for the trocar and pieces broke off in the joint when inserting the trocar in the cannula.It is unknown whether there was a back up available or delay in the case.No further complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Event or Problem Description
It was reported that during an arthroscopy, the s&n cannula trocar did not seem to fit inside the cannula.They felt as if the cannula was not wide enough for the trocar and pieces broke off in the joint when inserting the trocar in the cannula.The procedure was completed with the same device with no delay or other complications.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
UNKN JOINT REPAIR DEV
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11028317
Report Number1219602-2020-02072
Device Sequence Number11034776
Product Code NBH
UDI-Device Identifier03596010374479
UDI-Public03596010374479
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2025
Device Model Number012405
Device Catalogue Number012405
Device Lot Number2057074
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer12/30/2020
06/10/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date01/18/2021
06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;